Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Grand Rapids, MI

July 5, 20126 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 5, 2012, 1:37 AM EDT for 6 counties in Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 1:37 AM EDT (05:37 UTC)
Expired
Jul 5, 2012, 2:23 AM EDT
In force
46 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 1:44 AM EDTTSTM WND DMG8 E White Cloud, MINUMEROUS TREES DOWN IN BIG PRARIE AND GOODWELL TOWNSHIPS
Jul 5, 2:00 AM EDTTSTM WND GST 60Walkerville, MI3 TO 6 INCH DIAMETER LIMBS DOWN
Jul 5, 2:00 AM EDTTSTM WND GST 61Walkerville, MI3 TO 6 INCH DIAMETER LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5454 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WUUS53 KGRR 050537
SVRGRR
MIC085-105-107-123-127-133-050700-
/O.NEW.KGRR.SV.W.0043.120705T0537Z-120705T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
137 AM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAKE COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHEASTERN MASON COUNTY IN WEST CENTRAL MICHIGAN...
  WESTERN MECOSTA COUNTY IN CENTRAL MICHIGAN...
  NORTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  NORTHEASTERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHERN OSCEOLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 300 AM EDT

* AT 135 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  REED CITY...          BIG RAPIDS...         BALDWIN...
  BITELY...             HERSEY...             CRYSTAL VALLEY...
  WALKERVILLE...        GOODWELL TWP...       TROY TWP...
  HOME TWP...           WOODLAND PARK...      WOODVILLE...
  BROHMAN...            HAWKINS...            GRANT TWP...
  COLFAX TWP...         CHIPPEWA LAKE...      STANWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4388 8516 4348 8532 4374 8636 4400 8626
TIME...MOT...LOC 0537Z 278DEG 26KT 4395 8617 4376 8626
WIND...HAIL 60MPH <1.00IN

$$

OSTUNO
2 follow-up statements
828 
WWUS53 KGRR 050604
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
204 AM EDT THU JUL 5 2012

MIC105-127-133-050610-
/O.CAN.KGRR.SV.W.0043.000000T0000Z-120705T0700Z/
OSCEOLA MI-MASON MI-OCEANA MI-
204 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OCEANA...
SOUTHEASTERN MASON AND SOUTHERN OSCEOLA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

LAT...LON 4390 8602 4373 8522 4348 8532 4366 8603
TIME...MOT...LOC 0600Z 278DEG 26KT 4393 8594 4374 8603

$$

MIC085-107-123-050700-
/O.CON.KGRR.SV.W.0043.000000T0000Z-120705T0700Z/
LAKE MI-MECOSTA MI-NEWAYGO MI-
204 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NEWAYGO...WESTERN MECOSTA AND SOUTHWESTERN LAKE COUNTIES UNTIL 300 AM
EDT...

AT 157 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF BALDWIN TO 10
MILES WEST OF BITELY...MOVING EAST AT 30 MPH.

THESE STORMS HAVE BROUGHT DOWN TREES AND POWER LINES IN LAKE COUNTY 
AND NEWAYGO COUNTY AND HAD WINDS ESTIMATED OVER 60 MPH IN OCEANA 
COUNTY.

LOCATIONS IMPACTED INCLUDE...
  BIG RAPIDS...         BITELY...             GOODWELL TWP...
  TROY TWP...           HOME TWP...           WOODLAND PARK...
  WOODVILLE...          BROHMAN...            HAWKINS...
  GRANT TWP...          COLFAX TWP...         CHIPPEWA LAKE...
  STANWOOD...           RODNEY...             ALTONA...
  PARIS...              LAKE TWP...           LILLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

LAT...LON 4390 8602 4373 8522 4348 8532 4366 8603
TIME...MOT...LOC 0600Z 278DEG 26KT 4393 8594 4374 8603
WIND...HAIL 60MPH <1.00IN

$$

OSTUNO
796 
WWUS53 KGRR 050623
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
223 AM EDT THU JUL 5 2012

MIC085-107-123-050634-
/O.CAN.KGRR.SV.W.0043.000000T0000Z-120705T0700Z/
LAKE MI-MECOSTA MI-NEWAYGO MI-
223 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWAYGO...WESTERN
MECOSTA AND SOUTHWESTERN LAKE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4390 8602 4373 8522 4348 8532 4366 8603
TIME...MOT...LOC 0624Z 278DEG 26KT 4391 8570 4372 8579

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:54 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 4, 11:54 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT WED JUL 4 2012

.SYNOPSIS...
ISSUED AT 355 PM EDT WED JUL 4 2012

THE HOT WEATHER IS FORECAST TO CONTINUE RIGHT INTO FRIDAY NIGHT.
HIGH TEMPERATURES WILL TOP OUT IN THE MIDDLE 90S TO AROUND 100 IN
MANY AREAS THURSDAY AND FRIDAY. SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AS LOWER MICHIGAN WILL BE SITUATED TO
A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH THROUGH THE MIDWEST
LATE THIS WEEK AND INTO THE WEEKEND. THE FRONT WILL SLIP SOUTH AND
HIGH WILL RETURN TO NEAR NORMAL IN THE LOWER 80S FOR EARLY NEXT
WEEK FOR THOSE LOOKING FOR A BREAK FROM THE HEAT.

&&

.UPDATE...
ISSUED AT 1027 PM EDT WED JUL 4 2012

INCREASED POPS SLIGHTLY OVER THE NORTHEASTERN CWA WHERE THE
REMNANTS OF THE U.P. CLUSTER OF STORMS WILL MOSTLY HEAD. THE
TREND OF THESE STORMS HAVE ALREADY WEAKENED THIS EVENING...BUT
SOME MAY SURVIVE INTO THE CLARE...MT. PLEASANT AND ALMA AREAS.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 355 PM EDT WED JUL 4 2012

HEAT RELATED HEADLINES CONTINUE TO LOOK GOOD. STILL EXPECTING THE
HIGHEST HEAT ACROSS THE SOUTH THE NEXT COUPLE DAYS. 850MB TEMPS
CONTINUE TO WARM SLIGHTLY EACH DAY...SO TRIPLE DIGITS LOOK LIKELY
IN AREAS FROM GRR TO THE SOUTH AND EAST THURSDAY AND FRIDAY. DEW
POINTS AROUND 70 SHOULD PUSH HEAT INDEX READINGS INTO THE 100-105 RANGE
NORTH AND 103-110 IN THE SOUTH. THE HEAT WAVE CONTINUES.

NEXT CONCERN IS THREAT FOR STORMS AND SEVERE AS SOUTHWEST LOWER
MICHIGAN WILL SIT ON THE EDGE OF THE MID LEVEL CAP AND LOCATED
WELL WITHIN AN INSTABILITY MAX.

TONIGHT...WILL BE WATCHING THE STORMS IN NORTHERN MINNESOTA AS
THEY TRY TO BEND TO THE SOUTHEAST VIA THE DEEP LAYER 850-300MB
FLOW. WEAK FRONT STRETCHES FROM NORTHERN LOWER ACROSS WISCONSIN
AND TO NEAR THE CURRENT MCS. NOT OUT OF THE QUESTION TO SEE STORMS
FIRE ALONG THIS BOUNDARY OVER NORTHERN WISCONSIN AND PUSH OUR
DIRECTION AFTER DARK AS WELL. OVERALL STORM CHANCES ARE LOW...BUT
GIVEN UPSTREAM CAPE VALUES AROUND 6000 J/KG WE WILL HAVE TO
MONITOR. MAIN THREAT FROM STORMS TONIGHT WOULD BE THE WIND
OBVIOUSLY.

BEYOND TONIGHT HAVE SMALL CHANCES FOR CONVECTION...WITH THE BEST
THREAT COMING FRIDAY NIGHT AHEAD OF THE FRONT SAGGING SOUTH.
CONFIDENCE IS LOW THOUGH THROUGHOUT THE SHORT TERM AS SYNOPTIC
FEATURES TO KEY ON ARE LIMITED. EVEN THE FRONT ON FRIDAY NIGHT IS
TIMED INTO THE AREA DIFFERENTLY. MAIN STORY IS HAZY...HOT AND
HUMID WITH SMALL CHANCES FOR STORMS.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EDT WED JUL 4 2012

COLD FRONT TO MOVE THROUGH FROM THE NORTH ON SATURDAY...WITH
THUNDERSTORMS POSSIBLE AHEAD OF FRONTAL PASSAGE. SLIGHTLY SLOWER
TIMING OF THE FRONTAL PASSAGE IS BEING HINTED AT IN THE MODELS FOR
SATURDAY. IF THE FRONT DOES HANG UP TO THE NORTH A BIT
LONGER...TEMPERATURES ON SATURDAY MIGHT PUSH UP INTO THE MID 90S IN
THE SOUTHERN ZONES SATURDAY AFTERNOON. HAVE TRENDED TEMPS UP
SLIGHTLY FOR SATURDAY AFTERNOON TO ACCOUNT FOR THIS. OTHERWISE
COOLER WEATHER WILL OCCUR BEHIND THE FRONT...WITH HIGH TEMPERATURES
MORE SEASONAL IN THE LOWER TO MID 80S FOR SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1150 PM EDT WED JUL 4 2012

THE MAIN CHALLENGE WITH THE AVIATION FORECAST DEALS WITH THE RISK
FOR STORMS OVERNIGHT. WE ARE CURRENTLY MONITORING THE STORMS
CROSSING LAKE MI JUST WEST OF KMBL. THEY WERE TRACKING SOUTHEAST.
WHILE THE GENERAL TREND HAS BEEN FOR WEAKENING...THERE IS STILL
PLENTY OF INSTABILITY AROUND TO KEEP THE STORMS GOING. FOR NOW I
ADDED VCTS FOR KMKG AND WE MAY NEED TO EXPAND THAT SOON.

THERE IS A RISK FOR MVFR FOG/HAZE OVERNIGHT. LOW LEVEL MOISTURE
HAS INCREASED. HOWEVER WITH CLOUDS MOVING IN WE MAY LIMIT THE RISK
FOR REDUCED VISIBILITIES. WILL KEEP IT OUT OF THE FORECAST FOR
NOW...AND MONITOR TRENDS CLOSELY.

&&

.MARINE...
ISSUED AT 355 PM EDT WED JUL 4 2012

LIMITED CONCERNS OUT ON THE LAKE THE NEXT COUPLE DAYS WITH LIGHT
FLOW IN PLACE. WAVE ACTION SHOULD BE TYPICAL MID SUMMER TYPE
VALUES OF 2 FEET OR LESS. NORTHERLY FLOW DEVELOPING ON SATURDAY
COULD BE THE NEXT BUMP UP IN WAVES.

&&

.HYDROLOGY...
ISSUED AT 355 PM EDT WED JUL 4 2012

HYDRO CONCERNS ARE LOW...BUT NOT ZERO. RIVER LEVELS ARE VERY
LOW...AS WE HAVE BEEN DRY OF LATE. THE CAVEAT IS THAT CONVECTIVE
COMPLEXES MAY DRIFT THROUGH THE AREA OVER THE NEXT FEW DAYS. THESE
RAINS WOULD MOST LIKELY NOT LEAD TO MAINSTEM RIVER ISSUES...BUT
COULD LEAD TO SOME LOCALIZED FLOODING/RUN OFF PROBLEMS. PRECIPITABLE
WATER VALUES ARE ON THE ORDER OF 1.50 TO 2.25 INCHES THE NEXT 3
DAYS...SO GIVEN THAT MUCH MOISTURE IN THE PROFILE...CANNOT RULE
OUT LOCALIZED HYDRO CONCERNS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING UNTIL 8 AM EDT SATURDAY FOR MIZ050>052-
     056>059-064>067-071>074.

     HEAT ADVISORY UNTIL 10 PM EDT FRIDAY FOR MIZ037>040-043>046.

LM...NONE.
&&

UPDATE...JK
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...MJS
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Jul 4, 3:36 PM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 PM EDT WED JUL 4 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
051945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
336 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS EVENING AND THE EARLY
PART OF TONIGHT. GUSTY WINDS...LARGE HAIL AND MODERATE TO HEAVY
RAIN ARE THE MAIN EXPECTED THREATS FROM ANY THUNDERSTORMS THAT
OCCUR.

VERY HOT CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. HEAT
INDEX VALUES OF 100 TO 110 DEGREES WILL OCCUR. IT WILL REMAIN WARM
AND HUMID OVERNIGHT TONIGHT...WITH LOW TEMPERATURES ONLY EXPECTED
TO FALL INTO THE MID 70S TO AROUND 80 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY HOT WEATHER WILL CONTINUE THURSDAY THROUGH FRIDAY NIGHT. HEAT
INDEX VALUES BETWEEN 100 AND 110 DEGREES WILL OCCUR BOTH THURSDAY
AND FRIDAY.

ISOLATED THUNDERSTORMS MAY BE POSSIBLE THURSDAY AFTERNOON. MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS...AND SOME POTENTIAL FOR
SEVERE WEATHER WILL OCCUR SATURDAY AS A COLD FRONT MOVES THROUGH
MICHIGAN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 4, 7:40 PM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
740 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     EXCESSIVE HEAT   3 SW FREMONT            43.44N 85.99W
07/04/2012  M102 F           NEWAYGO            MI   AWOS

            AIR TEMP AT 2 PM WAS 91 DEGREES.

0300 PM     EXCESSIVE HEAT   1 NE MOUNT PLEASANT     43.61N 84.76W
07/04/2012  M107 F           ISABELLA           MI   AWOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   5 NNW LANSING           42.80N 84.58W
07/04/2012  M106 F           CLINTON            MI   ASOS

            AIR TEMP 100.

0300 PM     EXCESSIVE HEAT   3 WNW JACKSON           42.26N 84.46W
07/04/2012  M105 F           JACKSON            MI   ASOS

            AIR TEMP 99.

0300 PM     EXCESSIVE HEAT   1 NW BATTLE CREEK       42.33N 85.21W
07/04/2012  M104 F           CALHOUN            MI   ASOS

            AIR TEMP 101.

0300 PM     EXCESSIVE HEAT   4 SSE KALAMAZOO         42.23N 85.56W
07/04/2012  M103 F           KALAMAZOO          MI   ASOS

            AIR TEMP 101.

0300 PM     EXCESSIVE HEAT   2 NW BIG RAPIDS         43.72N 85.51W
07/04/2012  M108 F           MECOSTA            MI   AWOS

            AIR TEMP 96.

0300 PM     EXCESSIVE HEAT   2 ENE LUDINGTON         43.97N 86.41W
07/04/2012  M106 F           MASON              MI   AWOS

            AIR TEMP 91.

0300 PM     EXCESSIVE HEAT   1 SSE MARSHALL          42.26N 84.96W
07/04/2012  M101 F           CALHOUN            MI   AWOS

            AIR TEMP 100.

0300 PM     EXCESSIVE HEAT   4 SSE KENTWOOD          42.84N 85.56W
07/04/2012  M108 F           KENT               MI   ASOS

            AIR TEMP 99.

0400 PM     EXCESSIVE HEAT   2 S HOLLAND             42.75N 86.11W
07/04/2012  M102 F           ALLEGAN            MI   ASOS

            AIR TEMP 95.

0445 PM     TSTM WND DMG     MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   911 CALL CENTER

            SEVERAL TREES REPORTED DOWN IN MOUNT PLEASANT BY ISABELLA
            911.

0455 PM     HAIL             WEIDMAN                 43.69N 84.97W
07/04/2012  M1.00 INCH       ISABELLA           MI   911 CALL CENTER

            REPORTED BY ISABELLA 911.

0505 PM     LIGHTNING        MOUNT PLEASANT          43.60N 84.77W
07/04/2012                   ISABELLA           MI   LAW ENFORCEMENT

            LIGHTNING STRIKES CAUSED A FIRE AT AN APARTMENT
            COMPLEX...CAUSED A FIELD FIRE...CAUSED NUMEROUS POWER
            OUTAGES AND BROUGHT A COUPLE OF LINES DOWN. REPORTED BY
            CMU POLICE AT 538 PM.

0533 PM     HAIL             REMUS                   43.60N 85.15W
07/04/2012  M2.75 INCH       MECOSTA            MI   LAW ENFORCEMENT

0550 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M0.75 INCH       ISABELLA           MI   TRAINED SPOTTER

0612 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M1.00 INCH       ISABELLA           MI   TRAINED SPOTTER

0627 PM     HAIL             BLANCHARD               43.52N 85.08W
07/04/2012  M1.50 INCH       ISABELLA           MI   TRAINED SPOTTER

            BEEN HAILING FOR OVER 30 MINUTES. HAIL HAS RANGED FROM
            PENNY SIZE TO WALNUT SIZE.

&&

MKALEMBK
Special weather statement, Jul 5, 12:10 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 AM EDT THU JUL 5 2012

MIZ037>039-050515-
LAKE-MASON-OSCEOLA-
1210 AM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
40 MILES NORTH OF BALDWIN TO 15 MILES NORTH OF LUDINGTON...MOVING
SOUTHEAST AT 35 MPH.

THESE STORMS BROUGHT 40 TO 50 MPH WIND GUSTS TO BENZIE COUNTY. PENNY
SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  BIG SABLE POINT...    FREESOIL...           HAMLIN LAKE...
  MEADE TWP...          VICTORY TWP...
  LUDINGTON STATE PARK...                     FOUNTAIN...
  ELK TWP...            CUSTER...             SCOTTVILLE...
  LUDINGTON...          IRONS...              WALHALLA...
  SAUBLE TWP...         BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4408 8651 4412 8644 4418 8639 4417 8601
      4417 8523 4410 8517 4382 8556 4382 8643
      4397 8647 4404 8652
TIME...MOT...LOC 0408Z 323DEG 31KT 4454 8578 4416 8632
          4410 8708

OSTUNO
Special weather statement, Jul 5, 1:10 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 AM EDT THU JUL 5 2012

MIZ038>040-043>045-050615-
CLARE-LAKE-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
110 AM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST
OF REED CITY TO 5 MILES EAST OF BALDWIN TO 6 MILES WEST OF
PENTWATER...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  CHASE...              HARTWICK TWP...
  SILVER LAKE STATE PARK...                   LITTLE POINT SABLE...
  HOME TWP...           WOODLAND PARK...      MARION...
  REED CITY...          MEARS...              WALKERVILLE...
  HAWKINS...            MIDDLE BRANCH TWP...  MEARS...
  STONY LAKE...         HART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

&&

LAT...LON 4382 8644 4381 8599 4417 8541 4415 8460
      4410 8460 4376 8519 4354 8543 4354 8651
      4357 8653 4366 8655
TIME...MOT...LOC 0509Z 304DEG 22KT 4414 8525 4387 8572
          4376 8588 4377 8652

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:10 AM EDTSpecial Weather StatementGRRLake, Mason, Osceola65 min
Jul 5, 1:10 AM EDTSpecial Weather StatementGRRClare, Mecosta, Newaygo, Oceana, Osceola65 min
Jul 5, 2:16 AM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm59 min
Jul 5, 2:52 AM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Isabella, Montcalm53 min
Jul 5, 3:50 AM EDTSevere Thunderstorm WarningGRRIngham25 min
Jul 5, 4:26 AM EDTSpecial Weather StatementGRRJackson49 min
Jul 5, 2:38 PM EDTSpecial Weather StatementGRREaton52 min
Jul 5, 2:42 PM EDTSpecial Weather StatementGRRJackson33 min
Jul 5, 3:28 PM EDTSpecial Weather StatementGRREaton, Ingham47 min
Jul 5, 3:58 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson54 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.